Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

September 6, 2011Halifax County, Virginia

NWS Blacksburg, VA issued this special weather statement at Sep 6, 2011, 4:34 AM EDT for Halifax County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2011, 4:34 AM EDT (08:34 UTC)
Expired
Sep 6, 2011, 5:30 AM EDT
In force
56 min
Issued by
NWS Blacksburg, VA

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS81 KRNK 060834
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 AM EDT TUE SEP 6 2011

NCZ006-VAZ058-059-060930-
CASWELL NC-CHARLOTTE VA-HALIFAX VA-
434 AM EDT TUE SEP 6 2011

...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT 
CASWELL...CHARLOTTE AND HALIFAX COUNTIES...

AT 430 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES
SOUTHWEST OF ROXBORO...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS SHOWER WILL BE NEAR SEMORA...AND MILTON AROUND 440 AM...ALTON
AROUND 455 AM...TURBEVILLE...VIRGILINA...AND ELMO AROUND 500 AM...
CLUSTER SPRINGS...AND INGRAM AROUND 505 AM...SOUTH BOSTON AND AND
HITESBURG AROUND 510 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3670 7864 3668 7864 3669 7867 3667 7870
      3661 7870 3653 7877 3654 7913 3634 7914
      3639 7926 3686 7913 3682 7855

$$

JH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Sep 6, 4:20 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 6, 4:20 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 AM EDT TUE SEP 6 2011

.SYNOPSIS...
A STALLED FRONT FROM EASTERN VIRGINIA SOUTHWEST INTO WESTERN NORTH
CAROLINA WILL INTERACT WITH THE REMNANT OF LEE MOVING FROM THE
SOUTHERN APPALACHIANS TODAY TO BRING PERIODS OF HEAVIER RAIN. THE
LOW MOVES NORTH INTO SOUTHERN OHIO BY WEDNESDAY AFTERNOON WHILE
THE FRONTAL BOUNDARY STAYS DRAPED ACROSS VIRGINIA AND THE CAROLINAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM EDT TUESDAY..

TORNADO WATCH FOR THE AREA EXPIRES 4AM. THE THREAT OF HEAVIER
RAINS WILL BE CONFINED TO NRN AREAS OF THE CWA EARLY AS BEST UPPER
DIFLUENCE STAYS ACROSS THE CENTRAL APPS INTO NRN VA. THE MODELS
ARE DIFFERING ON QPF PLACEMENT ALTHOUGH THE GFS/ECMWF ARE IN
SIMILAR BALLPARKS. HPC IS LEANING TOWARD THIS SOLUTION ALTHOUGH
THE MODELS DID NOT HANDLE THE DEFORMATION ZONE PRECIP WELL OVER
KY THIS MORNING.

WV LOOP INDICATES STRONG DRY SLOT PUSHING INTO TN ATTM...AND AS
THE LOW PRESSURE MOVES NORTH INTO THE SRN APPS THIS MORNING THE
PRECIP WILL BE TAPERING OFF SOME ACROSS THE NC MTNS. HOWEVER...THE
POTENTIAL FOR MORE CONVECTION EXISTS THIS AFTN WITH STILL A HIGHER
MOISTURE CONTENT. HESISTANT TO DROP THE FLASH FLOOD WATCH DOWN
THAT WAY AT THIS TIME AND WILL MAINTAIN THIS WATCH CWA WIDE
THROUGH TONIGHT.

LOOKS LIKE THE BEST CONVECTIVE BANDS WILL LINE UP FROM CENTRAL NC
NWD INTO THE VA HIGHLANDS/SE WV THIS AFTN AND POINTS EAST. ANOTHER
ROUND OF FLASH FLOODING IS POSSIBLE ALONG WITH AREAL RIVER/STREAM
FLOODING. THE HEAVIEST RAINS HAVE BEEN ALONG THE BLUE RIDGE FROM
BOONE TO AMHERST. IFLOWS AT FANCY GAP IN CARROLL COUNTY REPORTED
6.77 INCHES SO FAR.

BESIDES THE HEAVIER RAIN THREAT THE WEDGE/FRONTAL BOUNDARY LINED
UP ALONG THE NC/VA BORDER TODAY WILL BE WAVERING AT TIMES...AND
POTENTIAL EXISTS FOR MORE ISOLATED/QUICK SPINUPS OF TORNADOES. SPC HAS
SOUTHSIDE VA WEST INTO THE BLUE RIDGE AND SOUTH FOR THIS THREAT.

FORECASTING TEMPS WITH THE SFC FRONT WAVERING LIKE THIS WILL BE
TOUGH. ATTM...WILL LEAN TOWARD BLEND OF THE MET/MAV IN THE SOUTH
AND GO WITH COOLER MOS WHICH IS A MET/LOCAL MOS BLEND FOR MOST OF VA/WV.

TONIGHT...TEMPS WILL BE COOLING A FEW DEGREES...SIMILAR TO THIS
MORNINGS LOWS IN THE UPPER 50S NORTH TO 60S ELSEWHERE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM TUESDAY...

GOING WITH THE ECMWF/GFS BLEND TAKES THE MAJORITY OF THE HEAVIER
RAINS INTO THE ERN CWA WEDNESDAY AND SHIFT IT NORTH INTO PA/NRN VA
BY THE END OF THE DAY WED. THE NAM HAS THE SLOWER SOLUTION AND
COULD BE PROBLEMATIC FOR THE ERN CWA IF THIS VERIFIES. FOR NOW
WILL KEEP HIGHEST POPS IN THE EAST WITH CHANCEY POPS IN THE SOUTHWEST.

THE LATER HALF OF THE WEEK LOOKS UNSETTLED...ALTHOUGH THINK SOME
SUN TO FILTER THROUGH THE CLOUDS EAST OF THE MTNS.

HURRICANE KATIA IS STILL FCST TO MAKE RIGHT HAND TURN
THURSDAY...GAINING LATITUDE AND BEING TURNED NORTH THEN NORTHEAST
AWAY FROM THE U.S. MAINLAND.

TEMPERATURE FORECAST FOR MID WEEK IS DEPENDANT ON AMOUNT OF COLD
AIR THAT IS ABLE TO MAKE IT EAST OF THE MTNS...IN ADDITION TO
CLOUD COVER. FOR NOW WILL KEEP READINGS COOL IN THE MTNS...AND
RAISED THEM A BIT EAST OF THE MTNS WHERE MORE SUN IS ANTICIPATED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...

WEEKEND FORECAST HINGES ON REMNANTS OF THE UPPER CUTOFF LOW.
LATEST GUIDANCE WEAKENS AND PINWHEELS THE FEATURE WESTWARD.
THIS SUGGESTS TEMPERATURES SHOULD MODERATE...WITH DECREASING
MOISTURE...ESP EAST OF BLUE RIDGE. WITH UPPER SUPPORT
WANING...THINK SHOWER THREAT WILL BECOME MORE DIRUNALLY DRIVEN.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AS OF 148 AM EDT TUESDAY...

ONGOING HEAVY RAIN THREAT WILL EXIST TODAY INTO TONIGHT AT TIMES
ACROSS THE AREA. THE TERMINALS WILL BE FLUCTUATING BETWEEN LIFR
AND MVFR. TRYING TO PINPOINT THE TIMES OF THESE ARE DIFFICULT. THE
MODELS ARE DIFFERING IN PLACEMENT OF HEAVIEST RAIN AND USUALLY
THERE IS A HIGHER CIG/LOWER VSBY...THEN WHEN THE RAIN LETS UP CIGS
DROP TO LIFR.

THESE CONDITIONS COULD POSSIBLY LINGER INTO WEDNESDAY OR THURSDAY
DEPENDING ON THE EVENTUAL MOVEMENT OF THE SYSTEMS AND EXTENT OF
COOL AIR WEDGING THAT OCCURS IN THE FORECAST AREA BEHIND THE COOL
FRONT BEFORE THE TROPICAL SYSTEM AND SLOWLY MOVING CLOSED UPPER
LOW PRESSURE SYSTEM FINALLY CLEAR THE AREA.

&&

.HYDROLOGY...
AS OF 353 AM EDT TUESDAY...

FLASH FLOODING/FLOODING THREAT TO REMAIN INTO TONIGHT...ESPECIALLY
ALONG/EITHER SIDE OF THE BLUE RIDGE WHERE SOME AREAS RECEIVED
GREATER THAN 5 INCHES.

ATTM...RIVER FORECASTS KEEP THE JAMES BELOW FLOOD STAGE.

WILL HAVE TO WATCH WHERE HEAVIER RAINS SET UP TODAY BUT FORECAST
SUGGEST THAT THE JAMES RIVER BASIN INTO PORTIONS OF THE
ROANOKE/GREENBRIER ARE MORE PRONE TO HEAVIER RAINS TODAY...LESS
ACROSS THE YADKIN BASIN.

LOOKING AT ANOTHER 2 INCHES+ NORTH TO AN INCH SOUTH WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>020-
     022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>006-018>020.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...PM/WP
LONG TERM...PM
AVIATION...DS/WP
HYDROLOGY...
Hazardous weather outlook, Sep 6, 4:32 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 AM EDT TUE SEP 6 2011

NCZ003>006-019-020-VAZ032-043-044-058-059-070845-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
432 AM EDT TUE SEP 6 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A POTENTIAL FOR ISOLATED TORNADOES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY WITH HEAVY RAIN
POSSIBLE ALONG WITH AN ISOLATED THREAT OF SEVERE THUNDERSTORMS. IN
ADDITION...THERE COULD BE SOME RIVER FLOODING FROM MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001-002-018-VAZ007-009>020-022>024-033>035-045>047-WVZ042>045-
070845-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-
BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER-
432 AM EDT TUE SEP 6 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POTENTIAL FOR FLOODING ALONG RIVERS FROM MID TO LATE
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 5, 11:40 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     4 NW FRANCISCO          36.54N 80.42W
09/05/2011                   STOKES             NC   911 CALL CENTER

            ONE TREE DOWN ON FLIPPIN ROAD

&&

PW
Special weather statement, Sep 5, 11:43 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT MON SEP 5 2011

VAZ033>035-045>047-060445-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
FRANKLIN VA-
1143 PM EDT MON SEP 5 2011

...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BUCKINGHAM...CAMPBELL AND FRANKLIN COUNTIES...

AT 1138 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
NORTHEAST OF FORKS OF BUFFALO TO 6 MILES EAST OF BOONES MILL...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SMITH MOUNTAIN LAKE...AND GOODVIEW AROUND
1150 PM...MONETA...AND BIG ISLAND AROUND 1155 PM...PLEASANT
VIEW...AND FORKS OF BUFFALO AROUND MIDNIGHT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3750 7834 3709 7988 3782 7915 3777 7906
      3772 7906 3770 7898 3756 7890 3754 7885
      3764 7882 3764 7872 3770 7869 3769 7865
      3771 7866 3776 7861 3776 7851 3780 7849
      3774 7842 3769 7824 3764 7824

AMS
Local storm report, Sep 5, 11:46 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     5 W SANDY RIDGE         36.51N 80.22W
09/05/2011                   STOKES             NC   911 CALL CENTER

            ONE TREE DOWN ON MOORE ROAD

&&

PW
Special weather statement, Sep 6, 12:51 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 AM EDT TUE SEP 6 2011

VAZ045>047-060545-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
1251 AM EDT TUE SEP 6 2011

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...

AT 1248 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CONCORD...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR OAKVILLE AROUND 100 AM...HIXBURG AROUND 105
AM...TOWER HILL AROUND 115 AM...TOGA AROUND 120 AM...WINGINA AROUND
130 AM AND DILLWYN AROUND 135 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3747 7836 3722 7890 3732 7909 3745 7900
      3749 7894 3750 7895 3750 7893 3755 7887
      3754 7883 3763 7883 3764 7872 3770 7869
      3769 7865 3771 7866 3776 7861 3776 7851
      3780 7849 3774 7842 3769 7824 3764 7824

JH
Special weather statement, Sep 6, 3:39 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE SEP 6 2011

VAZ023-024-033>035-044>047-058-060845-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BOTETOURT VA-BUCKINGHAM VA-
CAMPBELL VA-FRANKLIN VA-HALIFAX VA-PITTSYLVANIA VA-ROCKBRIDGE VA-
339 AM EDT TUE SEP 6 2011

...SHOWERS WITH HEAVY RAIN WILL AFFECT AMHERST...APPOMATTOX...
BEDFORD...BOTETOURT...BUCKINGHAM...CAMPBELL...FRANKLIN...HALIFAX...
PITTSYLVANIA AND ROCKBRIDGE COUNTIES...

AT 335 AM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM ROCKY
MOUNT TO 4 MILES NORTHEAST OF CALLANDS TO 5 MILES SOUTHWEST OF MT
AIRY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WITH RATES AROUND 3 INCHES PER HOUR...WILL FALL FROM THESE
SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. AN ADDITIONAL ONE INCH OF RAIN
IN A VERY SHORT PERIOD IS LIKELY WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR BURNT CHIMNEY...WESTERN SMITH MOUNTAIN
LAKE...SOUTHERN SMITH MOUNTAIN LAKE...AND GRETNA AROUND 345 AM...
STRAIGHTSTONE...PITTSVILLE...AND CODY AROUND 350 AM...NORTHWEST SMITH
MOUNTAIN LAKE...AND SMITH MOUNTAIN LAKE STATE PARK AROUND 355 AM AND
STEWARTSVILLE AROUND 400 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3681 7917 3680 7959 3701 8002 3721 7989
      3723 7984 3726 7985 3776 7952 3755 7908
      3754 7883 3756 7866

JH
Special weather statement, Sep 6, 4:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 AM EDT TUE SEP 6 2011

NCZ006-VAZ058-059-060930-
CASWELL NC-CHARLOTTE VA-HALIFAX VA-
434 AM EDT TUE SEP 6 2011

...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
CASWELL...CHARLOTTE AND HALIFAX COUNTIES...

AT 430 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES
SOUTHWEST OF ROXBORO...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS SHOWER WILL BE NEAR SEMORA...AND MILTON AROUND 440 AM...ALTON
AROUND 455 AM...TURBEVILLE...VIRGILINA...AND ELMO AROUND 500 AM...
CLUSTER SPRINGS...AND INGRAM AROUND 505 AM...SOUTH BOSTON AND AND
HITESBURG AROUND 510 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3670 7864 3668 7864 3669 7867 3667 7870
      3661 7870 3653 7877 3654 7913 3634 7914
      3639 7926 3686 7913 3682 7855

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:12 PM EDTTornado WarningRNKCraig, Giles, Montgomery, Roanoke33 min
Sep 5, 8:17 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Franklin, City of Lynchburg28 min
Sep 5, 8:36 PM EDTTornado WarningRNKBedford39 min
Sep 5, 9:24 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg36 min
Sep 5, 9:40 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick45 min
Sep 5, 10:00 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, City of Lynchburg60 min
Sep 5, 10:03 PM EDTTornado WarningRNKCarroll, Patrick27 min
Sep 5, 10:09 PM EDTFlash Flood WarningRNKFloyd, Franklin, Roanoke6 hr
Sep 5, 10:19 PM EDTFlash Flood WarningRNKCarroll, Floyd, Patrick6 hr
Sep 5, 10:23 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg67 min
Sep 5, 10:50 PM EDTSevere Thunderstorm WarningRNKBuckingham25 min
Sep 5, 10:52 PM EDTFlash Flood WarningRNKBedford, Campbell, Franklin, City of Lynchburg6 hr
Sep 5, 11:04 PM EDTFlash Flood WarningRNKCarroll, Floyd, Franklin, Patrick6 hr
Sep 5, 11:22 PM EDTFlash Flood WarningRNKAmherst6 hr
Sep 5, 11:43 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Buckingham, City of Lynchburg62 min
Sep 6, 12:17 AM EDTFlash Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Sep 6, 12:51 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham54 min
Sep 6, 1:10 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham65 min
Sep 6, 3:30 AM EDTAreal Flood WarningRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 7 more18 hr
Sep 6, 3:38 AM EDTAreal Flood WarningRNKCarroll, Floyd, Franklin, Giles, Grayson, Montgomery and 5 more18 hr
Sep 6, 3:39 AM EDTSpecial Weather StatementRNKAppomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg66 min
Sep 6, 4:51 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax54 min
Sep 6, 5:04 AM EDTTornado WarningRNKCharlotte, Halifax26 min
Sep 6, 5:28 AM EDTTornado WarningRNKCharlotte, Halifax47 min
Sep 6, 7:43 AM EDTFlash Flood WarningRNKFloyd, Franklin, Roanoke6 hr
Sep 6, 8:28 AM EDTTornado WarningRNKCarroll, Patrick19 min
Sep 6, 9:48 AM EDTTornado WarningRNKPatrick27 min
Sep 6, 9:57 AM EDTAreal Flood WarningRNKCarroll, Grayson, Patrick12 hr
Sep 5, 8:44 PM EDTFlash Flood WarningRNKWatauga, Wilkes6 hr
Sep 5, 9:01 PM EDTSpecial Weather StatementRNKSurry29 min
Sep 5, 9:13 PM EDTSevere Thunderstorm WarningRNKWilkes47 min
Sep 5, 9:20 PM EDTSpecial Weather StatementRNKRockingham, Stokes, Surry, Yadkin55 min
Sep 6, 6:58 AM EDTAreal Flood WarningRNKAshe, Watauga3 hr
Sep 6, 9:27 AM EDTFlash Flood WarningRNKAshe, Watauga, Wilkes5 hr
Sep 6, 11:38 AM EDTSpecial Weather StatementRNKSurry37 min
Sep 6, 1:10 PM EDTTornado WarningRNKCaswell35 min
Sep 6, 3:07 PM EDTSpecial Weather StatementRNKRockingham23 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.